Alert archive / California / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Las Vegas, NV

July 1, 2006San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2006, 3:55 PM PDT for San Bernardino County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 3:55 PM PDT (22:55 UTC)
Expired
Jul 1, 2006, 4:23 PM PDT
In force
28 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 10.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3719 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 012256
SVRVEF
CAC071-012345-
/O.NEW.KVEF.SV.W.0009.060701T2255Z-060701T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 PM PDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 445 PM PDT.

* AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
  HIGHWAY 95 IN EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 14 
  MILES WEST OF LAUGHLIN...AND WAS NEARLY STATIONARY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO 
GROUND LIGHTNING AND VERY HEAVY RAIN ARE OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

LAT...LON 3514 11495 3497 11487 3501 11465 3519 11486

$$

MORGAN
1 follow-up statement
000 
WWUS55 KVEF 012323
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
422 PM PDT SAT JUL 1 2006

CAC071-012332-
/O.CAN.KVEF.SV.W.0009.000000T0000Z-060701T2345Z/
SAN BERNARDINO CA-
422 PM PDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO
COUNTY IS CANCELLED...

AT 420 PM...DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM 
OVER HIGHWAY 95 HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

OTHER STRONG STORMS ARE DEVELOPING NEAR THE CALIFORNIA...ARIZONA... 
NEVADA TRIPLE POINT.

LAT...LON 3514 11495 3497 11487 3501 11465 3519 11486

$$

MORGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:05 PM PDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 1, 2:05 PM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PDT SAT JUL 1 2006

.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY
ACROSS SOUTHERN CALIFORNIA AND NORTHWEST ARIZONA THROUGH MONDAY.
THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS MAINLY
ACROSS NORTHWEST ARIZONA AND INTO FAR EASTERN NEVADA SUNDAY AND
MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL.
&&

.SHORT TERM...UPPER HIGH STRETCHING FROM SOUTHERN CALIFORNIA UP
THROUGH NORTHWEST ARIZONA TODAY WITH MOIST AND UNSTABLE AIR MASS IN
PLACE OVER ROUGHLY THE EASTERN HALF OF THE FORECAST AREA. WILL SEE
ISOLATED TO SCATTERED THUNDERSTORMS THROUGH AT LEAST THIS EVENING
AND POSSIBLY ALL NIGHT IN MOHAVE COUNTY DEPENDING ON OUTFLOW
BOUNDARIES. MID AND UPPER LEVEL FLOW IS FORECAST TO INCREASE FROM
THE SOUTHWEST WITH THE MOISTURE AND INSTABILITY SHIFTING EASTWARD
SUNDAY AND MONDAY. LIMITED THUNDERSTORM CHANCES TO MOHAVE COUNTY AND
EASTERN LINCOLN COUNTY FOR SUNDAY THROUGH MONDAY NIGHT. SEE LITTLE
TREND IN TEMPERATURES FOR THE NEXT COUPLE OF DAYS WITH HIGH TEMPS
SEVERAL DEGREES ABOVE NORMAL.

.LONG TERM...500MB TROF APPROACHES THE WESTERN COAST ON WEDNESDAY AS
MODELS DEPICT A SYSTEM DEVELOPING OFF THE COAST OF BRITISH
COLOMBIA...PUSHING THE BROAD RIDGE EASTWARD OVER THE CENTRAL PLAINS
AND SHIFTING THE AREA INTO DRIER SOUTHWEST FLOW. THE GFS CONTINUES
TO DEPICT THE DEVELOPMENT OF A WEAK UPPER LOW OVER BAJA MEXICO ON
TUESDAY AND MIGRATING NORTHWARD ON WEDNESDAY...BUT THE THE 00Z/12Z
RUNS OF THE ECMWF HAVE KEPT THE AREA UNDERNEATH A WEAK HIGH INSTEAD.
HAVE KEPT SLIGHT CHANCE POPS IN TUES-SATURDAY AFTERNOON PRIMARILY
FOR MOHAVE COUNTY AS THERE APPEARS TO BE ENOUGH LOW AND MID LEVEL
MOISTURE REMAINING TO KICK OFF AFTERNOON THUNDERSTORMS EACH
AFTERNOON. INCREASING CLOUD COVER TUESDAY AND WEDNESDAY WILL HELP
KEEP MAX TEMPS CLOSE TO AVERAGE. BY FRIDAY, MOSTLY CLEAR SKIES IN
DRY SW FLOW BUT LOWER TEMPS WITH DECREASING 500MB HEIGHTS.

.AVIATION...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND EVENING...PRIMARILY ACROSS THE PEACH SPRINGS CORRIDOR WITH A FEW
STORMS DEVELOPING IN THE MORMON MESA CORRIDOR AS WELL. PRIMARY
THREAT WILL CONTINUE TO BE FROM ERRATIC AND GUSTY THUNDERSTORM
WINDS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

HARRISON/MOSES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.